Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Jan 18, 2020, 3:54 AM EST for 9 counties in Kentucky. It took effect at Jan 18, 2020, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 3:54 AM EST (08:54 UTC)
- In effect from
- Jan 18, 2020, 9:00 AM EST
- Expired
- Jan 18, 2020, 3:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
Counties Bracken County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS71 KILN 180854 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 354 AM EST Sat Jan 18 2020 KYZ089-090-094>100-181700- /O.NEW.KILN.WI.Y.0002.200118T1400Z-200118T2000Z/ Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason- Lewis- Including the cities of Carrollton, Warsaw, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, and Tollesboro 354 AM EST Sat Jan 18 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Carroll, Gallatin, Owen, Grant, Pendleton, Bracken, Robertson, Mason and Lewis Counties. * WHEN...From 9 AM this morning to 3 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase this morning, peaking around midday and then decreasing slightly into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
970 WWUS71 KILN 181441 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 941 AM EST Sat Jan 18 2020 KYZ089-090-094>100-182000- /O.CON.KILN.WI.Y.0002.000000T0000Z-200118T2000Z/ Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason- Lewis- Including the cities of Carrollton, Warsaw, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, and Tollesboro 941 AM EST Sat Jan 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Carroll, Gallatin, Owen, Grant, Pendleton, Bracken, Robertson, Mason and Lewis Counties. * WHEN...From 9 AM this morning to 3 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase this morning, peaking around midday and then decreasing slightly into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
643 WWUS71 KILN 181936 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 236 PM EST Sat Jan 18 2020 KYZ089-090-094>100-182045- /O.EXP.KILN.WI.Y.0002.000000T0000Z-200118T2000Z/ Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason- Lewis- Including the cities of Carrollton, Warsaw, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, and Tollesboro 236 PM EST Sat Jan 18 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... Although wind gusts are expected to stay below Wind Advisory criteria, it will still remain windy for the remainder of the afternoon and evening hours as a cold front moves through the region. Wind gusts to 40 mph will be possible. Gusty winds could blow around unsecured objects. Those in high profile vehicles should use caution. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 18, 1:14 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 18, 1:14 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
114 AM EST Sat Jan 18 2020
.SYNOPSIS...
A quick-moving low pressure system will bring a wintry mix
through the overnight hours and rain on Saturday before much
colder and drier air builds in for by Sunday through early next
week. Slightly below normal temperatures and a dry weather
pattern will evolve for the first half of next workweek.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Initial northwest to southeast oriented bands of precipitation
have just above moved out of the forecast area. But next round
of precipitation is quickly moving in behind that. Based on
precipitation type reports, it appears that the warm nose aloft
has just about ended the chance of snow expect for parts of west
central Ohio. While there has been some sleet in the initial
precipitation bands, that will likely diminish as low levels
saturate and wet bulbing ends. At that point it will be liquid
with either freezing rain or rain depending on the surface
temperature. Still expecting a slow rise in readings overnight
into the morning, although northern tier of counties will likely
still be at or below freezing at daybreak. Based on faster
transition to freezing rain, have bumped up ice accumulations
although still within advisory range.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
After sfc temps warm above freezing, a several hour period of
plain rain will move through even in northern portions of the
ILN FA. However, the influx of drier air above 6000ft or so will
help push the greatest coverage/intensity of rain east through
the late morning hours into the afternoon. Stiff southerly winds
at about 20 MPH will go more southwesterly during the morning
and increase to about 25 MPH with gusts to 35 MPH possible into
the afternoon/evening hours. The gustiness may become more
widespread following the passage of the cold front during the
middle of the afternoon, with some light rain showers and/or
sprinkles along the front itself in an environment with
relatively shallow moisture availability. However, even with
this said, the low level saturation and rather meager low level
lapse rates should prevent gusts from becoming too strong,
despite the maintenance of fairly strong 925mb and 850mb wind
fields through the afternoon. However, this setup for gusty
winds will continue to be monitored as it won't take much to
translate 35+ MPH winds to the surface should mixing become more
robust than what is currently indicated by various model
momentum transfer techniques.
Much colder air will build into the ILN FA from the west by
Saturday evening into the overnight hours, with some indications
of lower teens filtering into east-central IN and west-central
OH by daybreak Sunday. Will need to watch the potential for
near-advisory wind chill values early Sunday morning as the
pressure gradient is maintained and strong CAA helps usher in
very cold temperatures by sunrise Sunday. Right now, wind chills
as low as -5F may be possible in west-central Ohio Sunday
morning before temps warm enough by mid-morning and winds begin
to subside somewhat. Wind chills south/east of the I-71 corridor
will remain above 0F -- even at their coldest.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Cold arctic air will be in place across the Great Lakes and the Ohio
Valley for the beginning of the new week. A mid level trough will
develop across the region Sunday into Monday. Cold air moving over
the warmer waters of the Great Lakes will produce some lake effect
snow showers. Much of this should remain downwind of the Great Lakes
and not effect our area. However, at some point, a chance of snow
flurries may have to be added to the forecast as CAA stratocumulus
clouds will be intersecting the favored dendritic growth zone which
often times results in at least some snow flurry activity. Highs on
Sunday will range from the upper teens northwest to the upper 20s
southeast. Lows Sunday night will fall into the lower to mid teens.
Highs on Monday will range from the lower to mid 20s.
By Tuesday, the mid level trough will begin to shift east as surface
high pressure settles into the Great Lakes and Ohio Valley.
Temperatures will be cold ranging from the upper 20s north to near
30 south.
For the period Tuesday night into Thursday, large scale mid level
ridging will build east into the Great Lakes and Ohio Valley.
Aforementioned surface ridge will move east and some return flow
will develop. Temperatures will modify through the period with a
return to 40 degree weather for all locations by Thursday.
By Friday and into the weekend, models suggest a large scale trough
is forecast to traverse east into the Great Lakes and Ohio Valley.
This will perturb an area of low pressure will affect the area. Pcpn
chances will increase with through the period, mainly in the liquid
form. Highs will be above normal with 40s and 50s forecast.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
While conditions will generally remain VFR through the early
part of the TAF period, precipitation that is falling is
occurring as freezing rain, except in the Cincinnati area where
it is warm enough for just rain. Temperatures will be slowly
warming overnight, so expect precipitation to change to rain at
all terminals before 12Z. However, flight conditions will be
deteriorating at that point, quickly falling through MVFR to
IFR, except at Cincinnati which will likely have ceilings remain
above 1000 ft.
Winds will be veering to south and strengthening ahead of a
cold front. As the front sweeps across the terminals during the
day, precipitation will come to an end and ceilings will become
MVFR area wide. Winds will veer to southwest and then west with
gusts above 30 kt. MVFR ceilings below 2000 ft and gusty west
winds will then persist through the end of the TAF period.
OUTLOOK...MVFR ceilings will continue into Sunday and may even
linger into Monday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 6 AM EST early this morning for
OHZ042-051-053-054-060>062.
Winter Weather Advisory until 10 AM EST this morning for
OHZ026-034-035-043>046-052-055-056-064-065.
KY...None.
IN...Winter Weather Advisory until 6 AM EST early this morning for
INZ050-058-059.
&&
SYNOPSIS...KC
NEAR TERM...
SHORT TERM...KC/Coniglio
LONG TERM...Hickman
AVIATION...Hazardous weather outlook, Jan 17, 9:00 PM EST, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 900 PM EST Fri Jan 17 2020 OHZ026-034-035-043>045-052-190200- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Champaign- 900 PM EST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind gusts up to 40 mph are possible late Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report snow and ice accumulations to the National Weather Service. INZ050-058-059-OHZ042-051-053-054-060>062-190200- Wayne-Fayette IN-Union IN-Darke-Miami-Clark-Madison-Preble- Montgomery-Greene- 900 PM EST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts up to 40 mph are possible late Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report snow and ice accumulations to the National Weather Service. OHZ046-055-056-064-065-190200- Delaware-Franklin OH-Licking-Pickaway-Fairfield- 900 PM EST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind gusts up to 40 mph are possible late Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report snow and ice accumulations to the National Weather Service. INZ066-OHZ063-070>074-080-082-190200- Franklin IN-Fayette OH-Butler-Warren-Clinton-Ross-Hocking-Highland- Pike- 900 PM EST Fri Jan 17 2020 This Hazardous Weather Outlook is for Southeast Indiana, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. A wintry mix of precipitation may occur this evening before changing over to rain overnight. Some light snow and/or ice accumulations will be possible which could result in some brief slick spots on roadways before surface and air temperatures warm above freezing overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts up to 40 mph are possible late Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-190200- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 900 PM EST Fri Jan 17 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts up to 40 mph are possible late Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Kentucky, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.